A formula for the associated Buchsbaum–Rim multiplicities of a direct sum of cyclic modules II

Research output: Contribution to journalArticlepeer-review

Abstract

The associated Buchsbaum–Rim multiplicities of a module are a descending sequence of non-negative integers. These invariants of a module are a generalization of the classical Hilbert–Samuel multiplicity of an ideal. In this article, we compute the associated Buchsbaum–Rim multiplicity of a direct sum of cyclic modules and give a formula for the second to last positive associated Buchsbaum–Rim multiplicity in terms of the ordinary Buchsbaum–Rim and Hilbert–Samuel multiplicities. This is a natural generalization of a formula given by Kirby and Rees.

Original languageEnglish
Pages (from-to)3250-3263
Number of pages14
JournalCommunications in Algebra
Volume47
Issue number8
DOIs
Publication statusPublished - Aug 3 2019

Keywords

  • Buchsbaum–Rim function
  • Buchsbaum–Rim multiplicity
  • Hilbert–Samuel multiplicity
  • cyclic modules

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint

Dive into the research topics of 'A formula for the associated Buchsbaum–Rim multiplicities of a direct sum of cyclic modules II'. Together they form a unique fingerprint.

Cite this